Alert archive / Florida / Tornado Warnings in 1999

Tornado Warning 18, NWS Tallahassee, FL

May 7, 1999Jackson County, Florida

NWS Tallahassee, FL issued this tornado warning at May 7, 1999, 3:44 AM CDT for Jackson County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 1999, 3:44 AM CDT (08:44 UTC)
Expired
May 7, 1999, 4:15 AM CDT
In force
31 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Jackson County, FL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 7, 2:15 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 070844 RRA
TORTLH
FLC063-070915-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
444 AM EDT FRI MAY 7 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  JACKSON COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 415 AM CDT (515 AM EDT)

* AT 342 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A TORNADO 12 MILES NORTHWEST OF CLARKSVILLE... MOVING EAST AT 15
  MPH. THIS DEVELOPING TORNADO SHOULD MOVE BETWEEN ALTHA AND
  MARIANNA.



THIS IS A DANGEROUS SITUATION.  ACT QUICKLY.  IF YOU ARE IN
THE PATH OF THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 7, 3:28 AM CDT, 16 minutes earlier.

Area forecast discussion, May 7, 3:28 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
428 AM EDT FRI MAY 7 1999

MODELS LATE AND HAVE BEEN BUSY...TORNADIC THUNDERSTORM JUST OFF
PANAMA CITY BEACH ATTM AS ACTIVITY HAS INCREASED AGAIN ACROSS THE
AREA. SATTELITE IMAGERY SHOWS COOLING TREND OF CLOUD TOPS AND AN
INCREASE IN AREAL COVERAGE MAINLY WEST OF THE APALACHICOLA RIVER.

ETA AND NGM LOOKED CLOSE AGAIN THIS RUN. UPPER TROF OVER EAST
CENTRAL U.S. LIFTS OUT SLOWLY AS AN UPPER RIDGE MOVES INTO CENTRAL
U.S. SW FLOW ALOFT WILL GRADUALLY BECOME MORE ZONAL BY THE END OF
THE PERIOD. WARM MOIST SOUTHERLY FLOW WILL CONTINUE TODAY ACROSS
THE COUNTY WARNING AREA. 00Z TLH SOUNDING SHOWED MID LEVEL DRY SLOT
THAT HAS LIKELY STEEPENED LAPSE RATES. TLH VAD WIND PROFILE SHOWS
DECENT VEERING BUT WIND SPEEDS NOT THAT IMPRESSIVE. ETA MODEL
INDICATES AN OMEGA BULLSEYE AT 18Z THIS AFTERNOON OVER TLH. RIGHT
REAR QUAD OF JET SETS UP OVER THE AREA SAME TIME. EXPECT ANOTHER
ROUND OF THUNDERSTORMS THIS AFTERNOON WITH SOME POSSIBLE SEVERE
AGAIN AS SPC HAS PLACED THE WHOLE CWA IN A SLIGHT RISK.

TLH 85 63 88 56 7310
PFN 79 64 81 67 8300
DHN 81 59 86 63 7300
ABY 82 59 88 60 7300
VLD 88 63 87 60 7400

EDMONSTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:07 AM CDTTornado WarningTAEBay33 min
May 7, 2:46 AM CDTTornado WarningTAEBay59 min
May 7, 4:13 AM CDTTornado WarningTAEBay32 min
May 7, 4:51 AM CDTSevere Thunderstorm WarningTAEBay34 min
May 7, 5:42 AM CDTFlash Flood WarningTAEBay4 hr
May 7, 6:20 AM CDTTornado WarningTAEGulf35 min

Nearby

Tornado Warnings in Florida, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.